MAUDE Adverse Event Report: VERAN MEDICAL TECHNOLOGIES, INC SPIN ACCESS CATHETER

VERAN MEDICAL TECHNOLOGIES, INC SPIN ACCESS CATHETER
Model Number INS-5905
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
Out of the box, the telescoping shaft connect to the handle of the spin access catheter broke off when putting the adapter, guidewire, and catheter together.A new ins-5905 was opened and the procedure was completed.
 
Additional Manufacturer Narrative
This report is being supplemented to provide information that was inadvertently not provided in the initial medwatch report and to provide information regarding the investigation of the returned device.G3 was blank in the initial report: date received by manufacturer was 20-jan-2022.The subject device was returned for investigation.The investigator confirmed that the hub disconnected from the telescoping section.The adhesive was visible on the telescoping piece and appeared fully around the shaft.The investigator was able to easily slide the telescoping section back into the hub and it functioned properly.On further review, this malfunction is not considered to be a reportable malfunction.The telescoping piece remains outside of the patient.The risk to the patient is the potential for a minor delay to open a new instrument, which is what occurred in this event.The procedure was able to be completed after a six (6) minute delay to switch to a new instrument.Veran will continue to monitor field performance for this device.This supplemental report is being submitted as a corrective action following a retrospective review of complaints in response to an observation from an external inspection.

Brand Name
SPIN ACCESS CATHETER
Common Device Name
CATHETER
Manufacturer (Section D)
VERAN MEDICAL TECHNOLOGIES, INC
1938 innerbelt business center
saint louis MO 63114
Manufacturer (Section G)
VERAN MEDICAL TECHNOLOGIES, INC
1938 innerbelt business center
saint louis MO 63114
Manufacturer Contact
jennifer andre
1938 innerbelt business center
saint louis, MO 63114
3146598500
MDR Report Key13509737
Report Number3007222345-2022-00006
Device Sequence Number20461582
Product Code JAK
UDI-Device Identifier00815686021269
UDI-Public00815686021269
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K170023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2023
Device Model NumberINS-5905
Device Catalogue NumberINS-5905
Device Lot Number85491200806
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/26/2022
Initial Report FDA Received Date02/10/2022
Supplement Report FDA Received Date08/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown